Home Medical QuizzesEmergency Quizzes The Quizzes about Poisoning and Overdose – Part 2 (10 test)

The Quizzes about Poisoning and Overdose – Part 2 (10 test)

by MedQuizzes

I. Start the exam by click the “Start” button

Poisoning and Overdose-2

Start
Congratulations - you have completed Poisoning and Overdose-2. You scored %%SCORE%% out of %%TOTAL%%. Your performance has been rated as %%RATING%%
Your answers are highlighted below.
Return
Shaded items are complete.
12345
678910
End
Return

See all quizzes of  the Poisoning and Overdose  at here:

Part 1 (20 test) | Part 2 (10 test – end)

II. Preview all questions below

1. A 55-year-old man presents to the ED 6 hours after ingesting two bottles of his baby He complains of nausea, vomiting, dizziness, and tinnitus. His temperature is 100.3°F, BP is 140/80 mm Hg, HR is 105 beats per minute, RR is 31 breaths per minute, and oxygen saturation is 99% on room air. Arterial blood gas on room air reveals a pH of 7.52, PCO2 10 mm Hg, and PO2 129 mm Hg. The blood salicylate level returns at 45 mg/dL. Which of the following is the most appropriate next step in management?

  1. Administer activated charcoal, begin IV hydration, and administer sodium bicarbonate.
  2. Administer activated charcoal, begin IV hydration, and intubate the patient for respiratory failure.
  3. Administer activated charcoal, begin IV hydration, and administer NAC.
  4. Arrange for immediate hemodialysis.
  5. Gastric lavage, IV hydration, and repeat levels before beginning therapy.

2. A 40-year-old man with a known history of ethanol abuse states that 2 hours ago he ingested two bottles of extrastrength The patient has no medical complaints except for some nausea. At 4 hours postinges- tion, you send blood to the laboratory to measure the serum acetamino- phen concentration. The level returns and falls above the treatment line when you plot it on the APAP nomogram. You administer activated char- coal and decide to start IV NAC. Which of the following is a known adverse effect of IV NAC administration?

  1. Hepatic failure
  2. Anaphylactoid reaction
  3. Hypertensive crisis
  4. Confusion
  5. Change in urine color

3. A 19-year-old woman presents to the ED with abdominal pain, nau- sea, vomiting, diarrhea, and hematemesis after ingesting an unknown sub- stance in a suicide Which of the following antidotes are correctly paired?

  1. Organophosphate—Physostigmine
  2. Iron overdose—Deferoxamine
  3. Aspirin overdose—NAC
  4. Acetaminophen overdose—Naloxone
  5. Anticholinergic overdose—Fomepizole

4. A 34-year-old woman presents to the ED after ingesting an unknown quantity of her antidepressant EMS workers found an empty bottle of amitriptyline on her apartment floor. She is awake but appears deliri- ous. Her BP is 130/65 mm Hg, HR is 101 beats per minute, temperature is 99.1°F, RR is 16 breaths per minute, and oxygen saturation is 100% on room air. On examination, her pupils are 7 mm and reactive. Her face is flushed and mucous membranes are dry. Her lungs are clear and heart is without murmurs. The abdomen is soft, nontender, and with decreased bowel sounds. She is moving all four extremities. ECG reveals sinus rhythm at a rate of 99 and QRS just under 100 milliseconds. In a TCA overdose, which of the following is responsible for her mydriasis, dry mucous mem- branes, and delirium?

  1. Sodium channel blockade
  2. Muscarinic receptor blockade
  3. Inhibition of serotonin and norepinephrine reuptake
  4. Histamine  receptor blockade
  5. a-Receptor blockade

5. You receive notification from EMS that they are bringing in a 17-year- old adolescent boy who was found unconscious by a police The police officer at the scene states that he snuck up on a group of kids that he thought were using drugs. Two of them got away and one just fell to the ground seconds after standing up. Lying on the ground next to the ado- lescent were plastic bags. The emergency medical technician (EMT) states that the patient was in ventricular fibrillation. He was shocked in the field and is now in a sinus rhythm. The EMT also administered IV dextrose, thiamine, and naloxone without any change in mental status. Which of the following substances was the patient most likely abusing?

  1. Butane
  2. Ethanol
  3. Heroin
  4. Cocaine
  5. PCP

6. A 61-year-old man with a history of depression and hypertension is brought to the ED by EMS for altered mental The patient’s wife states that he stopped taking his fluoxetine 1 month ago and now only takes metoprolol for his hypertension. The patient’s BP is 75/40 mm Hg, HR is 39 beats per minute, RR is 14 breaths per minute, oxygen saturation is 99% on 100% oxygen, and fingerstick glucose is 61 mg/dL. The patient is awake and moaning, responding only to deep stimuli. His extremities are cool to the touch. You suspect an overdose of metoprolol. You endotrache- ally intubate the patient for airway control. Which of the following is the most appropriate next step in management?

  1. Normal saline bolus, administer atropine, administer 1-g calcium gluconate bolus, then insert a transvenous cardiac pacer
  2. Put the patient on pacer pads, then administer norepinephrine drip
  3. Cardioversion with 200 J, then administer atropine
  4. Normal saline bolus, atropine, norepinephrine
  5. Normal saline bolus, atropine, glucagon

 

7. A 22-year-old woman presents to the ED by ambulance from a dance club. The paramedics report that the patient was agitated in the club and had a generalized Her BP is 165/100 mm Hg, HR is 119 beats per minute, temperature is 101.9°F, RR is 17 breaths per minute, oxygen saturation is 98% on room air, and fingerstick glucose is 92 mg/dL. On examination, the patient is hyperactive and appears to be hallucinating. Her pupils are dilated to 6 mm bilaterally and reactive. Her neck is supple. Examination of the heart is unremarkable except for tachycardia. Her lungs are clear and abdomen is soft and nontender. The patient moves all four extremities. Laboratory results are as follows:

Sodium 109 mEq/L            WBC 12,000/mm3 

Potassium 3.5 mEq/L          Hct 49%

Chloride 83 mEq/L           Platelets 350/mL

Bicarbonate 20 mEq/L

BUN 10 mg/dL

Creatinine 1 mg/dL

Glucose 103 mg/dL

Which of the following substances did this patient most likely consume?

  1. Cocaine
  2. Heroin
  3. 3,4-Methylenedioxymethamphetamine    (MDMA)
  4. Ketamine (special K)
  5. PCP

8. An asymptomatic young adult was brought to the ED by a police officer after his home was The patient swallowed five small packets of an unknown substance before being arrested. His BP is 125/75 mm Hg, HR is 85 beats per minute, temperature is 98.7°F, and RR is 16 breaths per minute. Physical examination is unremarkable. An abdominal radiograph confirms intraluminal small bowel densities. Which of the following is the most appropriate treatment?

  1. Magnesium citrate
  2. Gastric lavage
  3. Activated charcoal and polyethylene glycol
  4. Syrup of ipecac
  5. NAC

9. A 33-year-old woman presents to the ED with a painful sprained She has a past medical history of depression for which she is tak- ing phenelzine, a monoamine oxidase inhibitor. After you place an elastic wrap on her ankle, she asks you to prescribe her some pain medication. Which of the following medications is contraindicated in patients taking a monoamine oxidase inhibitor?

  1. Ibuprofen
  2. Acetaminophen
  3. Meperidine
  4. Oxycodone
  5. Hydrocodone

10. A 27-year-old woman presents to the ED 6 hours after the onset of body aches, abdominal cramping, and She is currently visiting relatives and normally lives in another state. She regularly takes six to eight tablets daily of hydrocodone for chronic low-back pain, sumatriptan for migraines, and amitriptyline and paroxetine for bulimia nervosa. Her BP is 130/80 mm Hg, HR is 100 beats per minute, temperature is 98.6°F, RR is 16 breaths per minute, and oxygen saturation is 99% on room air. Exami- nation shows diaphoresis, dilated pupils, and piloerection. Neurologically she is moving all four extremities and you do not note tremors. She is alert and cooperative but seems restless. She denies hallucinations or suicidal ideations. She becomes very angry when you ask her for the phone num- bers of her regular physicians. Which of the following is the most likely explanation of her symptoms?

  1. Anticholinergic  overdose
  2. TCA intoxication
  3. Ethanol withdrawal
  4. Serotonin syndrome
  5. Opiate withdrawal

You may also like

Leave a Comment